Background: Based on the 2017 revision of the World Health Organization Classification, therapy-related myeloid neoplasms consist of therapy-related acute myeloid leukemia, therapy-related myelodysplastic syndromes, and therapy-related myelodysplastic/myeloproliferative neoplasms, which exist as a late-occurring complication of radiation and/or chemotherapy treatment due to previous application of iatrogenic mutagenic agents.
Methods: Here we present the first described case of therapy-related acute monocytic leukemia mimicking lym-phoma after chemotherapy and radiotherapy for breast cancer.
Results: Based on immunophenotypic analysis and biopsy of the BM, the patient was diagnosed with acute monocytic leukemia (AML FAB M5b) according to WHO classification. Due to short interval of development, a diagnosis of therapy-related acute monocytic leukemia was made.
Conclusions: The atypical morphology of the patient, a diagnostic mistake, resulted in an initial diagnosis of secondary lymphoma. Recognizing the atypical morphology is vital in distinguishing it from lymphoma, which is closely related to the treatment and prognosis of the patient.